Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Intern Med. 1980 Mar;92(3):384-5.

Oxypurinol nephrolithiasis in regional enteritis secondary to allopurinol therapy.

Abstract

A patient with regional enteritis and recurrent uric acid nephrolithiasis was treated with allopurinol. While on 600 mg of allopurinol daily, she began to pass many small, soft, yellow stones. Analysis of the stones by liquid chromatographic and gas chromatograph/mass spectrometric techniques revealed that their major constituent was oxypurinol, a metabolite of allopurinol. Metabolic studies of the patient indicated that increasing doses of allopurinol were associated with increases in xanthine and oxypurinol excretion, while uric acid excretion was not reduced. This case illustrates a complication of high-dose allopurinol therapy in the treatment of uric acid nephrolithiasis.

PMID:
7356232
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk